Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 1, 2002, 10:51 PM CDT for Clark County, Edgar County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2002, 10:51 PM CDT (03:51 UTC)
- Expired
- May 1, 2002, 11:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 134 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 020351 SVRSPI ILC023-045-020430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1050 PM CDT WED MAY 1 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDGAR COUNTY IN EAST CENTRAL ILLINOIS NORTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1130 PM CDT * AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF CLARKSVILLE...OR ABOUT 13 MILES EAST OF CHARLESTON...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARSHALL DENNISON OLIVER VERMILION THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING LARGE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3951 8798 3934 8793 3934 8758 3965 8758 KH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:10 PM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, May 1, 2:10 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT WED MAY 1 2002
FCST CONCERNS WL CENTER ARND ENDING OF THUNDER AND HVY RAIN THREAT
TONIGHT...THEN WX PATTERN BECOMES MORE BENIGN INTO THE WEEKEND...
WITH THE CONCERNS SHIFTING TO TEMPS AND CLOUD COVER.
MODELS DIFFER ON THE SPEED OF THE SFC LOW AND ASSOC FNTL BOUNDARY AS
IT TRACKS EAST TOWARD OHIO TONIGHT. AVN THE QUICKEST...WITH THE NGM
THE SLOWEST. CONVECTIVE FEEDBACK PROBLEM WITH AVN LIKELY THE CAUSE
OF THE QUICKER MOVEMENT. WL LEAN TOWARD THE ETA SOLUTION...WHICH
PLACES THE SFC LOW NR IND AT 06Z TONIGHT...WITH THE FRONT EXTENDING
SWWRD INTO SRN IL THRU NWRN AK. WITH THIS ANTICIPATED MOVEMENT
...PLAN TO BE ABLE TO CONT ENDING WORDING FOR PCPN/FLOOD THREAT
TONIGHT.
SOME QUESTION AS TO THE EXTENT OF THE WRAP ARND CLOUDINESS TMRW.
BASED ON ETA BUFKIT TIME-HEIGHT SECTIONS...CLOUDS WL DECREASE ACRS
THE REGION DURING THE AFT WEST-EAST. WL BE OPTIMISTIC FOR SOME AFT
SUN. WITH CLR SKIES AND SFC HI PRES BUILDING IN THU NIGHT...TEMPS WL
DROP INTO 30S BY FRI MORN. GUIDANCE TEMPS ARE IN FAIRLY GOOD
AGREEMENT...BUT WL LEAN TOWARD COOLER ETA 2M TEMPS FRI MORN WITH
IDEAL RADIATIONAL COOLING. A QUICK GLANCE AT RECORD LOWS (NR 30)
SUGGEST WE SHLD REMAIN SEVERAL DEGREES ABV RECORD LOWS.
NRN STREAM S/WV MOVES ACRS SRN CANADA TOWARD THE UPR GREAT LAKES SAT
EVE. AVN TIMES THE ASSOC COLD FNT THRU IL SAT EVE. SRN STREAM
BECOMES MORE ACTIVE DURING THE LATTER PART OF THE WEEKEND...LIFTING
THE FNT BACK NORTH INTO IL LATER SUN...WITH CONT PCPN THREAT THRU
THE REMAINDER OF THE EXTENDED PERIOD AS SW FLOW ALOFT CONTINUES.
...PRELIMINARY CCF FOR COORDINATION PURPOSES...
SPI BU 047/058 036/065 045 818-0
PIA BU 044/057 034/064 045 817-0
DEC BU 048/057 035/064 044 818-0
CMI EU 047/056 034/063 043 81810
MTO EU 052/058 035/064 045 81+20
LWV EU 055/061 035/065 046 81+20
.ILX...FLOOD WATCH TONIGHT
ILZ027>031-036>038-040>051-053
PLAHMERIn the hours before
Special weather statement, May 1, 6:00 PM CDT, 4 hours 51 minutes before
ILZ036>038-040>057-061>063-066>068-071>073-012315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 600 PM CDT WED MAY 1 2002 THE SEVERE THUNDERSTORM AND TORNADO WATCHES ACROSS CENTRAL AND SOUTHEAST ILLINOIS HAVE BEEN ALLOWED TO EXPIRE AT 6 PM. DESPITE THE WATCHES BEING ALLOWED TO EXPIRE. MORE SEVERE STORMS COULD REDEVELOP ACROSS THE AREA AS THE EVENING PROGRESSES. SHOULD THIS OCCUR...ANOTHER WATCH MAY BE REQUIRED. STAY TUNED FOR FURTHER UPDATES. FRIEDERS
Local storm report, May 1, 6:10 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
610 PM CDT WED MAY 1 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 1 NW SIGEL IL TORNADO
05/01/02 SHELBY BRIEF TORNADO TOUCHDOWN
NORTHWEST OF SIGEL. ROOF
BLOWN OFF IMPLEMENT SHED.
TREES BLOWN DOWN. OWNER OF
PROPERTY SAW TORNADO
BRIEFLY TOUCH DOWN TO CAUSE
DAMAGE. FROM SHERIFF.Local storm report, May 1, 7:14 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
714 PM CDT WED MAY 1 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0432 PM 13 SW TOLEDO IL TORNADO
05/01/02 CUMBERLAND BARN BLOWN DOWN BY TORNADO
TOUCHDOWN. DAMAGE TO CHURCH
AND SCHOOL ROOF. TRAILER
PARTIALLY OFF FOUNDATION.
DAMAGE TO SILOS. POWER
LINES DOWN. FROM COUNTY
ESDA AND ALSO STATE POLICE.
LOCATION IS 1/2 MILE SOUTH
OF SMALL TOWN OF LILLYVILLE
IN THE SOUTHWEST CORNER OF
CUMBERLAND COUNTY AT COUNTY
ROAD 50 N AND 100 E. ESDA
CURRENTLY SURVEYING DAMAGE.
0315 PM OLNEY IL 1.75 INCH HAIL
05/01/02 RICHLAND FROM STATE POLICE POST.Local storm report, May 1, 7:24 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
724 PM CDT WED MAY 1 2002
...UPDATED PRELIMINARY STORM REPORT FOR 5/1/02...LATEST INFO...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 3 S RUSHVILLE IL 1.75 INCH HAIL
05/01/02 SCHUYLER REPORT AT SCHUY RUSH
LAKE...3 SOUTH OF
RUSHVILLE. FROM COUNTY
SHERIFF.
0220 PM 5 W PETERSBURG IL 1.00 INCH HAIL
05/01/02 MENARD QUARTER SIZE HAIL.
REPORTED BY COUNTY ESDA.
0230 PM 1 N LOUISVILLE IL 1.50 INCH HAIL
05/01/02 CLAY REPORT OF HAIL JUST NORTH
OF LOUISVILLE. REPORT FROM
FLORA ESDA.
0230 PM 2.5 W LOUISVILLE IL 1.75 INCH HAIL
05/01/02 CLAY 100 CARS DAMAGED AT A CAR
DEALERSHIP IN TOWN. FROM
FLORA ESDA.
0230 PM 1 S CLAY CITY IL WIND DAMAGE
05/01/02 CLAY 3 TO 4 TREES BLOWN DOWN.
FROM FLORA EDA.
0240 PM FLORA IL WIND DAMAGE
05/01/02 CLAY 3.5 FOOT OAK TREE BLOWN
DOWN. FROM FLORA ESDA.
0245 PM 7 SE JACKSONVILLE IL 1.00 INCH HAIL
05/01/02 MORGAN REPORT WAS FROM
NORTONVILLE...WHICH IS 7
MILES SOUTHEAST OF
JACKSONVILLE. FROM COUNTY
ESDA.
0300 PM AUBURN IL 1.00 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM 2 S OLNEY IL 1.00 INCH HAIL
05/01/02 RICHLAND
0300 PM THAYER IL 1.75 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM 1 W MORRISONVILLE IL 2.00 INCH HAIL
05/01/02 CHRISTIAN RURAL MORRISONVILLE. FROM
COUNTY SHERIFF.
0300 PM SPRINGFIELD IL FLASH FLOOD
05/01/02 SANGAMON MINOR FLOODING IN
SPRINGFIELD. STANDING WATER
IN CITY. FROM ESDA.
0303 PM FLORA IL 1.00 INCH HAIL
05/01/02 CLAY FROM FLORA ESDA.
0315 PM OLNEY IL 1.75 INCH HAIL
05/01/02 RICHLAND FROM STATE POLICE POST.
0320 PM SUMNER IL 1.75 INCH HAIL
05/01/02 LAWRENCE FROM INDIANAPOLIS NWS
WEATHER SPOTTER.
0323 PM MORRISONVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY SHERIFF.
0330 PM 1 S TAYLORVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY ESDA.
0330 PM TAYLORVILLE IL FLASH FLOOD
05/01/02 CHRISTIAN MANY ROADS FLOODED DUE TO
HEAVY RAIN. FROM COUNTY
ESDA.
0425 PM 2 NW SIGEL IL TORNADO
05/01/02 SHELBY BRIEF TORNADO TOUCHDOWN
NORTHWEST OF SIGEL. ROOF
BLOWN OFF IMPLEMENT SHED.
TREES BLOWN DOWN. OWNER OF
PROPERTY SAW TORNADO
BRIEFLY TOUCH DOWN TO CAUS
DAMAGE. FROM SHERIFF.
0432 PM 6 SW TOLEDO IL TORNADO
05/01/02 CUMBERLAND BARN BLOWN DOWN BY TORNADO
TOUCHDOWN. DAMAGE TO CHURCH
AND SCHOOL ROOF. TRAILER
PARTIALLY OFF FOUNDATION.
DAMAGE TO SILO. POWER LINES
DOWN. FROM COUNTY ESDA AND
ALSO STATE POLICE. LOCATION
IS 1/2 MILE SOUTH OF
LILYVILLE IN THE SOUTHWEST
CORNER OF CUMBERLAND COUNTY
AT COUNTY ROAD 50 N AND 100
E. ESDA CURRENTLY SURVEYING
DAMAGE.
0438 PM SHELBYVILLE IL FLASH FLOOD
05/01/02 SHELBY ROAD UNDERWATER. BETWEEN
ROUTE 128 AND ROUTE 116 AND
ROUTE 32 IN SHELBY COUNTY.
FROM THE COUNTY SHERIFF.
0441 PM JEWETT IL 1.00 INCH HAIL
05/01/02 CUMBERLAND FROM COUNTY SHERIFF.
0519 PM ANNAPOLIS IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED FROM 2 N OF
ROBINSON. FROM COUNTY
SHERIFF.
0519 PM 2 N ROBINSON IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED. FROM 2
NORTH OF ROBINSON TO NEAR
ANNAPOLIS. FROM THE COUNTY
SHERIFF.
GOETSCHLocal storm report, May 1, 9:05 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
905 PM CDT WED MAY 1 2002
...UPDATED PRELIMINARY STORM REPORT FOR 5/1/02...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 3 S RUSHVILLE IL 1.75 INCH HAIL
05/01/02 SCHUYLER REPORT AT SCHUY RUSH
LAKE...3 SOUTH OF
RUSHVILLE. FROM COUNTY
SHERIFF.
0220 PM 5 W PETERSBURG IL 1.00 INCH HAIL
05/01/02 MENARD QUARTER SIZE HAIL.
REPORTED BY COUNTY ESDA.
0230 PM 1 N LOUISVILLE IL 1.50 INCH HAIL
05/01/02 CLAY REPORT OF HAIL JUST NORTH
OF LOUISVILLE. REPORT FROM
FLORA ESDA.
0230 PM 2.5 W LOUISVILLE IL 1.75 INCH HAIL
05/01/02 CLAY 100 CARS DAMAGED AT A CAR
DEALERSHIP IN TOWN. FROM
FLORA ESDA.
0230 PM 1 S CLAY CITY IL WIND DAMAGE
05/01/02 CLAY 3 TO 4 TREES BLOWN DOWN.
FROM FLORA EDA.
0240 PM FLORA IL WIND DAMAGE
05/01/02 CLAY 3.5 FOOT OAK TREE BLOWN
DOWN. FROM FLORA ESDA.
0245 PM 7 SE JACKSONVILLE IL 1.00 INCH HAIL
05/01/02 MORGAN REPORT WAS FROM
NORTONVILLE...WHICH IS 7
MILES SOUTHEAST OF
JACKSONVILLE. FROM COUNTY
ESDA.
0300 PM AUBURN IL 1.00 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM 2 S OLNEY IL 1.00 INCH HAIL
05/01/02 RICHLAND
0300 PM THAYER IL 1.75 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM SPRINGFIELD IL FLASH FLOOD
05/01/02 SANGAMON MINOR FLOODING IN
SPRINGFIELD. STANDING WATER
IN CITY. FROM ESDA.
0303 PM FLORA IL 1.00 INCH HAIL
05/01/02 CLAY FROM FLORA ESDA.
0315 PM OLNEY IL 1.75 INCH HAIL
05/01/02 RICHLAND FROM STATE POLICE POST.
0320 PM SUMNER IL 1.75 INCH HAIL
05/01/02 LAWRENCE FROM INDIANAPOLIS NWS
WEATHER SPOTTER.
0320 PM 1 W MORRISONVILLE IL 2.00 INCH HAIL
05/01/02 CHRISTIAN RURAL MORRISONVILLE. FROM
COUNTY SHERIFF.
0323 PM MORRISONVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY SHERIFF.
0330 PM 1 S TAYLORVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY ESDA.
0330 PM TAYLORVILLE IL FLASH FLOOD
05/01/02 CHRISTIAN MANY ROADS FLOODED DUE TO
HEAVY RAIN. FROM COUNTY
ESDA.
0425 PM 2 NW SIGEL IL TORNADO
05/01/02 SHELBY BRIEF TORNADO TOUCHDOWN
NORTHWEST OF SIGEL. ROOF
BLOWN OFF IMPLEMENT SHED.
TREES BLOWN DOWN. OWNER OF
PROPERTY SAW TORNADO
BRIEFLY TOUCH DOWN TO CAUS
DAMAGE. FROM SHERIFF.
0430 PM 4 NNE EFFINGHAM IL WIND DAMAGE
05/01/02 EFFINGHAM 2 MOBILE HOMES ROOFS BLOWN
OFF AND 1 MOBILE FLATTENED.
POWER LINES DOWN. DAMAGE IN
THE NORTHEAST PART OF
COUNTY EAST OF ROUTE 32.
FROM SHERIFF.
0432 PM 6 SW TOLEDO IL TORNADO
05/01/02 CUMBERLAND BARN BLOWN DOWN BY TORNADO
TOUCHDOWN. DAMAGE TO CHURCH
AND SCHOOL ROOF. TRAILER
PARTIALLY OFF FOUNDATION.
DAMAGE TO SILO. POWER LINES
DOWN. FROM COUNTY ESDA AND
ALSO STATE POLICE. LOCATION
IS 1/2 MILE SOUTH OF
LILYVILLE IN THE SOUTHWEST
CORNER OF CUMBERLAND COUNTY
AT COUNTY ROAD 50 N AND 100
E. ESDA CURRENTLY SURVEYING
DAMAGE.
0438 PM SHELBYVILLE IL FLASH FLOOD
05/01/02 SHELBY ROAD UNDERWATER. BETWEEN
ROUTE 128 AND ROUTE 116 AND
ROUTE 32 IN SHELBY COUNTY.
FROM THE COUNTY SHERIFF.
0441 PM JEWETT IL 1.00 INCH HAIL
05/01/02 CUMBERLAND FROM COUNTY SHERIFF.
0519 PM ANNAPOLIS IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED FROM 2 N OF
ROBINSON. FROM COUNTY
SHERIFF.
0519 PM 2 N ROBINSON IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED. FROM 2
NORTH OF ROBINSON TO NEAR
ANNAPOLIS. FROM THE COUNTY
SHERIFF.
GOETSCHLocal storm report, May 1, 9:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
955 PM CDT WED MAY 1 2002
...UPDATED STORM REPORT...PRELIMINARY...5/1/02...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 3 S RUSHVILLE IL 1.75 INCH HAIL
05/01/02 SCHUYLER REPORT AT SCHUY RUSH
LAKE...3 SOUTH OF
RUSHVILLE. FROM COUNTY
SHERIFF.
0220 PM 5 W PETERSBURG IL 1.00 INCH HAIL
05/01/02 MENARD QUARTER SIZE HAIL.
REPORTED BY COUNTY ESDA.
0230 PM 1 N LOUISVILLE IL 1.50 INCH HAIL
05/01/02 CLAY REPORT OF HAIL JUST NORTH
OF LOUISVILLE. REPORT FROM
FLORA ESDA.
0230 PM 2.5 W LOUISVILLE IL 1.75 INCH HAIL
05/01/02 CLAY 100 CARS DAMAGED AT A CAR
DEALERSHIP IN TOWN. FROM
FLORA ESDA.
0230 PM 1 S CLAY CITY IL WIND DAMAGE
05/01/02 CLAY 3 TO 4 TREES BLOWN DOWN.
FROM FLORA EDA.
0240 PM FLORA IL WIND DAMAGE
05/01/02 CLAY 3.5 FOOT OAK TREE BLOWN
DOWN. FROM FLORA ESDA.
0245 PM 7 SE JACKSONVILLE IL 1.00 INCH HAIL
05/01/02 MORGAN REPORT WAS FROM
NORTONVILLE...WHICH IS 7
MILES SOUTHEAST OF
JACKSONVILLE. FROM COUNTY
ESDA.
0300 PM AUBURN IL 1.00 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM 2 S OLNEY IL 1.00 INCH HAIL
05/01/02 RICHLAND
0300 PM THAYER IL 1.75 INCH HAIL
05/01/02 SANGAMON FROM COUNTY ESDA.
0300 PM SPRINGFIELD IL FLASH FLOOD
05/01/02 SANGAMON MINOR FLOODING IN
SPRINGFIELD. STANDING WATER
IN CITY. FROM ESDA.
0303 PM FLORA IL 1.00 INCH HAIL
05/01/02 CLAY FROM FLORA ESDA.
0315 PM OLNEY IL 1.75 INCH HAIL
05/01/02 RICHLAND FROM STATE POLICE POST.
0320 PM SUMNER IL 1.75 INCH HAIL
05/01/02 LAWRENCE FROM INDIANAPOLIS NWS
WEATHER SPOTTER.
0320 PM 1 W MORRISONVILLE IL 2.00 INCH HAIL
05/01/02 CHRISTIAN RURAL MORRISONVILLE. FROM
COUNTY SHERIFF.
0323 PM MORRISONVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY SHERIFF.
0330 PM 1 S TAYLORVILLE IL 1.75 INCH HAIL
05/01/02 CHRISTIAN FROM COUNTY ESDA.
0330 PM TAYLORVILLE IL FLASH FLOOD
05/01/02 CHRISTIAN MANY ROADS FLOODED DUE TO
HEAVY RAIN. FROM COUNTY
ESDA.
0425 PM 2 NW SIGEL IL TORNADO
05/01/02 SHELBY BRIEF TORNADO TOUCHDOWN
NORTHWEST OF SIGEL. ROOF
BLOWN OFF IMPLEMENT SHED.
TREES BLOWN DOWN. OWNER OF
PROPERTY SAW TORNADO
BRIEFLY TOUCH DOWN TO CAUS
DAMAGE. FROM SHERIFF.
0430 PM 4 NNE EFFINGHAM IL WIND DAMAGE
05/01/02 EFFINGHAM 2 MOBILE HOMES ROOFS BLOWN
OFF AND 1 MOBILE FLATTENED.
POWER LINES DOWN. DAMAGE IN
THE NORTHEAST PART OF
COUNTY EAST OF ROUTE 32.
FROM SHERIFF.
0432 PM 6 SW TOLEDO IL TORNADO
05/01/02 CUMBERLAND BARN BLOWN DOWN BY TORNADO
TOUCHDOWN. DAMAGE TO CHURCH
AND SCHOOL ROOF. TRAILER
PARTIALLY OFF FOUNDATION.
DAMAGE TO SILO. POWER LINES
DOWN. FROM COUNTY ESDA AND
ALSO STATE POLICE. LOCATION
IS 1/2 MILE SOUTH OF
LILYVILLE IN THE SOUTHWEST
CORNER OF CUMBERLAND COUNTY
AT COUNTY ROAD 50 N AND 100
E. ESDA CURRENTLY SURVEYING
DAMAGE.
0438 PM SHELBYVILLE IL FLASH FLOOD
05/01/02 SHELBY ROAD UNDERWATER. BETWEEN
ROUTE 128 AND ROUTE 116 AND
ROUTE 32 IN SHELBY COUNTY.
FROM THE COUNTY SHERIFF.
0441 PM JEWETT IL 1.00 INCH HAIL
05/01/02 CUMBERLAND FROM COUNTY SHERIFF.
0519 PM ANNAPOLIS IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED FROM 2 N OF
ROBINSON. FROM COUNTY
SHERIFF.
0519 PM 2 N ROBINSON IL WIND DAMAGE
05/01/02 CRAWFORD TREES UPROOTED. FROM 2
NORTH OF ROBINSON TO NEAR
ANNAPOLIS. FROM THE COUNTY
SHERIFF.
0530 PM EATON IL WIND DAMAGE
05/01/02 CRAWFORD *** 1 DEAD ***
1 INDIRECT DEATH AT 630
PM...ONE HOUR AFTER THE
STORMS PASSED. 60 YEAR OLD
FEMALE WAS CLEARING DEBRIS
AND HAD HEART ATTACK.
DAMAGE FROM STORM INCLUDED
6 HOUSES HEAVILY DAMAGED
FROM 3-4 FOOT DIAMETER
TREES BLOWN ON HOMES. 1
TRAILER TOTALLY DESTROYED,
WITH GRAIN BINS BLOWN DOWN
AND POWER LINES DONW. PATH
OF THE WIND DAMAGE WAS 2
MILES WIDE AND 12-14 MILES
LONG FROM WEST TO EAST AND
CENTERED ON EATON. FROM
COUNTY ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:07 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 38 min |
| May 1, 10:48 PM CDT | Flash Flood Warning | ILX | Edgar | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.